MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED TI TOP LOADING TRANSCONNECTOR/MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED TI TOP LOADING TRANSCONNECTOR/MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.551
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional device product codes: kwp, mnh, mni.A product investigation was conducted.Visual inspection: the angled ti top loading transconnector medium (p/n: 04.614.551, lot #: 7348874) was returned and received at us cq.Upon visual inspection, it was observed that the device was received assembled with two ti trans connector locking screws (p/n: 04.614.522, lot #: unk) and one ti trans connector locking nut 7.5 mm.There were no defects identified with the returned device.Functional test: the functional test was performed on the returned device.The attempt to disassemble the ti trans connector locking screw from the angled ti top loading trans connector/medium and ti trans connector locking nut 7.5 mm failed as the devices were stuck.The mating devices were investigated under a different pi in the same pc.The male link was observed to be sliding through the female link tight when the locking sleeve was in the locked position.The complaint can be replicated with the returned device.Dimensional analysis: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed yes, the device received will not lock.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the angled ti top loading transconnector medium (p/n: 04.614.551, lot #: 7348874).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part number: 04.614.551, lot number: 7348874, part manufacturer date: 03 apr 2013, manufacturing location: (b)(4), part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of angled ti top loading transconnector / medium was processed through the normal manufacturing and inspection operations with no non-conformance's or rework noted.The lot quantity of (b)(4) pieces met all-dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Assembly components device history (lot) review: part number: 04.614.551.20.Lot number: 7244440.Part manufacturer date: 08 feb 2013.Manufacturing location: (b)(4).Part expiration date: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of link, female ¿ angled adjustable transconnector was processed through the normal manufacturing and inspection operations.Non-conformance ncr was written as 1 piece of 35 was scrapped due to oversize slot length feature l6.This non-conformance had no impact on the complaint condition.No other non-conformance's or rework were noted.The final lot quantity of (b)(4) pieces met all-dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Dhr records review: a review of the device history records of the components revealed no complaint related anomalies.The lots being processed through the normal manufacturing and inspection operations with no non-conformance's or rework noted.The lot quantities met all-dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of angled ti top loading transconnector / medium was processed through the normal manufacturing and inspection opera.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was performing c2-6 posterior cervical fusion procedure using the 4.0 synapse system.Near the end of the case, after the surgeon applied two transconnector locking set screws and eight (8) titanium locking screws to the remaining screws, the doctor then finally tightened all ten (10) set screws.The physician attempted to seat a medium synapse top loading transconnector to the transconnector set screws.He then applied a 7.5mm transconnector locking nut to the left side of the transconnector but when he attempted to apply and seat the right side the transconnector would not seat.He loosened the nut on the left side to see if that would help, but it would not seat.He tried this a number of times, but it clearly wouldn¿t seat properly.They used medium angled top loading transconnector but had the same result.When he was removing the 7.5mm but it would not release and he said it felt as if the head of the pedicle screw splayed open.He decided to remove the transconnector nuts, locking screws and the transconnector and simply use just the standard titanium locking screws.He wants to know why the transconnector would not seat and if this has happened in the past.He said the center of the transconnector was not being held up by the lamina.There was a surgical delay of 15 minutes.The procedure was successfully completed.There was no patient consequences.Concomitant devices reported: transconnector locking set screw (part# unknown, lot# unknown, quantity unknown); titanium locking screws (part# unknown, lot# unknown, quantity unknown); transconnector nut driver (part# unknown, lot# unknown, quantity 1); pedicle screw (part# unknown, lot# unknown, quantity unknown); ti transconnector locking screw (part # 04.614.522, lot # unknown, quantity 3); ti transconnector locking nut 7.5mm ( part # 04.614.521, lot # unknown, quantity 3); ti top loading transconnector medium (part # 04.614.516, lot #: 22p8031, quantity: 1).This report is for one (1) angled ti top loading transconnector/medium.This is report 5 of 5 for complaint (b)(4).

Brand Name
ANGLED TI TOP LOADING TRANSCONNECTOR/MEDIUM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9832580
Report Number2939274-2020-01276
Device Sequence Number16325379
Product Code NKG
UDI-Device Identifier10705034739427
UDI-Public(01)10705034739427
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.551
Device Catalogue Number04.614.551
Device Lot Number7348874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/14/2020
Patient Sequence Number0
Patient Weight66